Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 34, NWS Charleston, SC

April 22, 2005Allendale County, South Carolina; Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 22, 2005, 5:36 PM EDT for Allendale County, South Carolina; Screven County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 5:36 PM EDT (21:36 UTC)
Expired
Apr 22, 2005, 6:15 PM EDT
In force
39 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 5:35 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1878 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 222136
SVRCHS
GAC251-SCC005-222215-
/O.NEW.KCHS.SV.W.0034.050422T2136Z-050422T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 615 PM EDT

* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
  WINDS HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
  WAS LOCATED NEAR SYLVANIA...OR ABOUT OVER SYLVANIA...MOVING EAST AT
  25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SYLVANIA AND HILLTONIA...
  MARTIN...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3289 8174 3268 8174 3290 8132 3310 8144

$$
2 follow-up statements
000 
WWUS52 KCHS 222146
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT FRI APR 22 2005

GAC251-SCC005-222215-
/O.CON.KCHS.SV.W.0034.000000T0000Z-050422T2215Z/
SCREVEN-ALLENDALE-
546 PM EDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SCREVEN AND ALLENDALE COUNTIES...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SYLVANIA...OR ABOUT OVER SYLVANIA...MOVING EAST AT 25
MPH.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3289 8174 3268 8174 3290 8132 3310 8144

$$
000 
WWUS52 KCHS 222156
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT FRI APR 22 2005

GAC251-SCC005-222215-
/O.CON.KCHS.SV.W.0034.000000T0000Z-050422T2215Z/
SCREVEN-ALLENDALE-
556 PM EDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SCREVEN AND ALLENDALE COUNTIES...

AT 555 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED.  THIS STORM WAS
LOCATED 10 MILES SOUTHEAST OF BASCOM...OR ABOUT OVER SYLVANIA...
MOVING EAST AT 25 MPH.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3289 8174 3263 8145 3290 8132 3310 8144

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:20 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 22, 3:20 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT FRI APR 22 2005

.SHORT TERM /TONIGHT THROUGH SUN NIGHT/...BATCH OF MID LVL CLOUDS
ASSOCIATED WITH A WEAK SHORT WAVE PUSHING OFFSHORE THIS AFTN WITH CU
FIELD POPPING UP ELSEWHERE. FURTHER WEST...A LINE OF CONVECTION HAS
FIRED ACROSS CENTRAL GA ALONG AN AXIS OF HIGHER PW/S. A MORE INTENSE
SQUALL LINE TYPE FEATURE IS RACING ACROSS NRN GA INTO UPSTATE SC.
THE GFS SHOWS THIS LINE MOVING INTO THE CWA AROUND 00Z. STILL THE
POTENTIAL FOR SEVERE WEATHER WITH THIS LINE ALTHOUGH INSTABILITY
LIKELY TO WEAKEN WITH TIME AFTER SUNSET. MAIN HAZARDS WILL BE STRONG
WINDS AND HAIL WITH LOW WET BULB ZERO HEIGHTS AND INCREASING LLJ
AHEAD OF THE FRONT. WILL INCLUDE MENTION OF THESE THREATS IN THE
FCST. NAM/GFS IN GOOD AGREEMENT WITH TIMING OF FRONTAL PASSAGE EARLY
TOMORROW AFTN WITH MOST PRECIP MOVING OUT OF THE AREA BY AROUND 18Z.

EXPECT A BREEZY DAY TOMORROW WITH DECENT MIXING OF STRONG LOW LVL
WINDS DOWN TO THE SFC. CAA TO KICK IN IN EARNEST TOMORROW NIGHT WITH
-4 TO -6 H85 TEMPS. EXPECT LOWS AROUND 40 MOST AREAS SUN
MORNING...JUST ABOVE RECORD LEVELS. TEMPS TO REMAIN WELL BELOW
NORMAL SUN WITH CONTINUED CAA AS UPPER TROUGH YET TO MOVE THROUGH.
RECORD MIN HIGH TEMPS ARE POSSIBLE SUN. COOLEST TEMPS LIKELY MON
MORNING WITH HIGH PRES BUILDING IN ALLOWING FOR BETTER RADIATIONAL
COOLING CONDITIONS. LATEST MET NUMBERS SHOWING MID TO UPPER 30S BUT
HAVE NOT GONE THAT LOW JUST YET. HOWEVER...THE RECORD LOWS OF 39 FOR
CHS AND 42 FOR SAV APPEAR TO BE IN JEOPARDY. WILL ALSO HAVE TO KEEP
AN EYE ON FROST POTENTIAL WITH SMALL DEWPOINT DEPRESSIONS AND LGT
WINDS.

&&

.LONG TERM /MON THROUGH FRI/...ZONAL FLOW SETS UP ALOFT MON WITH SFC
HIGH PRES TO THE SOUTH PROVIDING SUNNY SKIES. UPPER FLOW BEGINS TO
BACK TO THE SW AS ANOTHER TROUGH APPROACHES THE EAST COAST WED. RAIN
CHANCES BEGIN TUE AS HIGH PRES SHIFTS OFFSHORE AHEAD OF COLD FRONT
AND CONTINUE INTO WED AS FRONT PASSES BY. HIGH PRES RETURNS FAIR
WEATHER TO THE AREA THU INTO FRI WITH TEMPS CLIMBING BACK TO NEAR
CLIMO LEVELS.

&&

.FIRE WEATHER...MUCH DRIER AND COOLER WEATHER EXPECTED ON SUNDAY
BEHIND THE FRONT SATURDAY. BREEZY CONDITIONS ARE ALSO LIKELY TO
PERSIST WITH DECENT MIXING OF STRONG LOW LVL WINDS TO THE SFC.
THUS...HAVE HEADLINED CRITICAL RH AND WINDS IN THE FWF FOR SUNDAY.
LATER SHIFTS MAY NEED TO ISSUE A FIRE WX WATCH IF CONDITIONS WARRANT.

&&

.MARINE...WILL GO AHEAD AND RAISE SCSEC FOR SC WATERS TONIGHT AS
SEAS CONTINUE TO BUILD WITH FAVORABLE S-SW FETCH TONIGHT. HAVE NOT
YET SEEN SCSEC CRITERIA IN CHS HARBOR FOR THIS AFTERNOON...BUT
BELIEVE IT WILL GET A LITTLE PUSH TO HIGHER WINDS AS THE SEA BREEZE
EFFECTS STRENGTHEN. WILL MAKE THIS DECISION WHETHER TO CONTINUE IT
OR NOT BY THE AFTERNOON FCST TIME /AROUND 1930-20Z/.

STRONGER LOW LEVEL WINDS TO MOVE IN LATE TONIGHT AND SAT...AND WILL
MENTION SCA CONDITIONS FOR ALL BUT GA WATERS 0-20 NM OUT FOR SAT.
COLD FRONT TO REACH THE COAST OF THE GA/SC CWA BY 18Z...THEN PASSES
THRU THE WATERS IN THE MID AFTERNOON. STRONG CAA TO DEVELOP IN WAKE
OF FRONT LATE SAT INTO EARLY SUN. SUSTAINED WINDS CERTAINLY WILL NOT
REACH GALE FORCE...WITH GEOSTROPHIC FLOW ONLY REACHING 30-35
KT...BUT COULD SEE WIND GUSTS TO NEAR GALE FORCE ON THE NRN SC
WATERS AND OUTER GA WATERS SAT NIGHT INTO SUN. WILL CONTINUE TO
HEADLINE THIS IN THE FCST.

CONDITIONS TO IMPROVE SUN NIGHT AND MON AS HIGH PRES BUILDING E FROM
THE GULF OF MEX SHIFTS INTO THE ATLC. BETTER CONDITIONS ARE ONLY
TEMPORARY AS WINDS AND SEAS INCREASE AGAIN TUE AND WED AHEAD OF THE
NEXT COLD FRONT. THAT FRONT MAY MOVE THRU BY LATE WED.

&&

.AVIATION...LOOKS LIKE BEST CHANCE OF CONVECTION AT SAV AND CHS TO
OCCUR 03-07Z SAT AS SQUALL LINE NOW IN NRN GA MOVES ON THRU.
CERTAINLY COULD BE SOME ACTIVITY PRIOR TO THIS HAPPENING WITH
INTERACTION OF OUTFLOWS...SEA BREEZE AND CONVECTION IN CENTRAL
GA...BUT TIMING WAY TO UNCERTAIN. WILL ADJUST FCST IF NECESSARY.

LINGERING RAIN OR SHOWERS BEHIND SQUALL LINE LATE TONIGHT INTO EARLY
SAT...UNTIL FRONT CLEARS THE AREA BEFORE 18Z. HAVE INCLUDED GUSTY
WINDS AT CHS THIS AFTERNOON WITH BETTER MIXING...WITH CONVECTION
TONIGHT...BUT HAVE OPTED TO NOT INCLUDE FOR SAT...WITH CLOUD COVER
CUTTING DOWN ON MIXING UNTIL FROPA AND CAA DEVELOPS LATE IN THE FCST
PERIOD OR AFTER 18Z SAT.

&&

.LAKE WINDS...RECENT REPORTS FROM PINEVILLE NEAR LAKE MOULTRIE
SHOWING NEAR 15 KT...THE HIGHEST ITS BEEN SO FAR TODAY. WILL WATCH
TO SEE IF BETTER MIXING DEVELOPS BEFORE 20Z...OTHERWISE MIGHT BE
TEMPTED TOP DROP LAKE WIND ADVISORY A LITTLE EARLY.

FOR TONIGHT WILL MAX OUT WINDS AT 15-20 KT ACROSS THE
LAKE...ALTHOUGH HIGHER GUSTS CERTAINLY LIKELY IN AND NEAR
CONVECTION. THAT CAN BE HANDLED WITH ANY STATEMENTS...BUT WILL PASS
ON TO EVE SHIFT TO KEEP CLOSE WATCH ON INCREASING LOW LEVEL WINDS
AND SEE IF THEY ARE REALIZED OVER THE LAKE.

A BETTER CHANCE OF LAKE WIND ADVISORY CRITERIA SAT INTO EARLY
SUN...ESP BEHIND THE FRONT WHICH MOVES THRU PRIOR TO 18Z SAT. WILL
HEADLINE LIKELIHOOD IN THE RECREATIONAL FCST. WINDS TO REACH AT
LEAST 20 KT...EVEN 25 KT AND GUSTY IN WAKE OF FRONT SAT NIGHT/EARLY
SUN WITH STRONG CAA.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 9 PM.
MARINE...NONE.

&&

44/33
Hazardous weather outlook, Apr 22, 5:15 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT FRI APR 22 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-231000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA FROM 20 TO 60 NM-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
515 PM EDT FRI APR 22 2005

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST FOR LAKE MOULTRIE...
...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND OVERNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA LATE THIS EVENING AND AGAIN OVERNIGHT. THE MAIN WEATHER
RISKS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL.
DANGEROUS LIGHTNING WILL ALSO OCCUR. REFER TO THE LATEST SEVERE
WEATHER OUTLOOK FOR ADDITIONAL INFORMATION.

.LAKE WINDS...SOUTH WINDS OF 20 KNOTS ARE EXPECTED ON LAKE MOULTRIE
THROUGH THIS EVENING. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9
PM. REFER TO THE LATEST LAKE WIND ADVISORY AND RECREATIONAL FORECAST
FOR ADDITIONAL INFORMATION.

.RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE
LOWER SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT CLYO.
REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.RIVER FLOODING...MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG
THE LOWER SANTEE NEAR JAMESTOWN THROUGH SATURDAY AND THEN MINOR
FLOODING IS EXPECTED THEREAFTER FOR SEVERAL MORE DAYS. MINOR
FLOODING IS EXPECTED TO CONTINUE ALONG THE SAVANNAH RIVER INTO EARLY
NEXT WEEK.

.LAKE WINDS...SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 25
KNOTS ON LAKE MOULTRIE SATURDAY. ANOTHER LAKE WIND ADVISORY WILL
LIKELY BE NEEDED. REFER TO THE LATEST RECREATIONAL FORECAST FOR
ADDITIONAL INFORMATION.

.MARINE...FREQUENT GUSTS IN EXCESS OF 34 KNOTS WILL BE POSSIBLE OVER
THE SOUTH CAROLINA COASTAL WATERS FROM THE SOUTH SANTEE RIVER TO
EDISTO BEACH OUT 20 NM AND FOR THE GEORGIA WATERS FROM SAVANNAH TO
THE ALTAMAHA RIVER OUT 20 TO 60 NM SATURDAY NIGHT. A GALE WARNING
MAY BE REQUIRED. REFER TO THE LATEST COASTAL WATERS FORECAST FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING THROUGH
SATURDAY MORNING.

44

In the hours before

Special weather statement, Apr 22, 11:52 AM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1152 AM EDT FRI APR 22 2005

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-230000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
1152 AM EDT FRI APR 22 2005

...SEVERE WEATHER OUTLOOK...

...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA TODAY THROUGH TONIGHT...

A WARM FRONT WILL REMAIN NORTH OF THE AREA TODAY WHILE A VIGOROUS
LOW PRESSURE SYSTEM MOVES EAST ACROSS THE MID MISSISSIPPI VALLEY
INTO THE OHIO VALLEY. THE LOW PRESSURE CENTER IS FORECAST TO
TRACK NORTHEAST OVER THE MID ATLANTIC STATES AND DRAG A COLD FRONT
ACROSS THE GULF COAST STATES THROUGH TONIGHT. INCREASING
INSTABILITY AND LOW LEVEL WIND FIELDS AHEAD OF THE FRONT WILL
ALLOW FOR THE DEVELOPMENT OF SCATTERED STRONG TO POSSIBLY SEVERE
THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. PRIMARY HAZARDS
WILL BE LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WIND
GUSTS IN EXCESS OF 60 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND
LIGHTNING AND POSSIBLY FLOODING RAINS CAN BE EXPECTED.

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR
EARLY EVENING. SPOTTERS...EMERGENCY MANAGERS...POLICE AND SHERIFF
PERSONNEL...AND THE GENERAL PUBLIC SHOULD REMAIN ALERT TO THE
DEVELOPING WEATHER SITUATION AND BE PREPARED TO TAKE ACTION SHOULD
ANY WATCHES OR WARNINGS BE ISSUED.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL
INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS.

44
Special weather statement, Apr 22, 4:43 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT FRI APR 22 2005

GAZ114-137-222115-
LONG-TATTNALL-
443 PM EDT FRI APR 22 2005

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY
THROUGH 515 PM EDT...

AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LYNN...OR ABOUT 12 MILES SOUTHEAST
OF REIDSVILLE...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND TISON...MENDES...LYNN...FIVE POINTS...
GLENNVILLE AND MIDWAY THROUGH 515 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED.
Special weather statement, Apr 22, 5:00 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT FRI APR 22 2005

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-230300-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
500 PM EDT FRI APR 22 2005

...SEVERE WEATHER OUTLOOK...

...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA TODAY THROUGH TONIGHT...

A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE EAST TOWARD THE OHIO
VALLEY OVERNIGHT DRAGGING A COLD FRONT THROUGH THE SOUTHEAST
STATES. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO PUSH
THROUGH THE AREA AHEAD OF THE FRONT THIS EVENING. INCREASING
INSTABILITY AND LOW LEVEL WIND FIELDS MAY ALLOW SOME OF THE
STORMS TO BECOME SEVERE. PRIMARY HAZARDS WILL BE LARGE HAIL IN
EXCESS OF ONE INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.

ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS
EXPECTED LATE TONIGHT INTO EARLY SATURDAY MORNING AS THE COLD
FRONT PUSHES THROUGH.

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR
EARLY EVENING. SPOTTERS...EMERGENCY MANAGERS...POLICE AND SHERIFF
PERSONNEL...AND THE GENERAL PUBLIC SHOULD REMAIN ALERT TO THE
DEVELOPING WEATHER SITUATION AND BE PREPARED TO TAKE ACTION SHOULD
ANY WATCHES OR WARNINGS BE ISSUED.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL
INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS.

44
Special weather statement, Apr 22, 5:02 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT FRI APR 22 2005

GAZ087-088-099-100-114-115-SCZ040-042-222200-
ALLENDALE-BULLOCH-CANDLER-EVANS-HAMPTON-JENKINS-SCREVEN-TATTNALL-
502 PM EDT FRI APR 22 2005

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY...SCREVEN COUNTY...
ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 600 PM EDT...

AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS  EXTENDING FROM 22 MILES NORTH OF MILLETT TO
22 MILES WEST OF ALINE...MOVING SOUTHEAST AT 30 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
HERNDON...BIRDSVILLE...ROGERS...PERKINS...LAWTON...THRIFT...MILLEN...
EMMALANE...BUTTS AND FOUR POINTS THROUGH 600 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 5:54 PM EDTSevere Thunderstorm WarningCHSHampton52 min
Apr 22, 6:01 PM EDTSevere Thunderstorm WarningCHSColleton44 min
Apr 22, 6:20 PM EDTSevere Thunderstorm WarningCHSJasper40 min
Apr 22, 5:37 PM EDTSevere Thunderstorm WarningCHSScreven53 min
Apr 22, 6:53 PM EDTSpecial Marine WarningCHS67 min
Apr 22, 7:05 PM EDTSpecial Marine WarningCHS55 min
Apr 22, 7:52 PM EDTSpecial Marine WarningCHS53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2005Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.